Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 146, NWS San Francisco Bay Area, CA

September 11, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 11, 2012, 9:15 PM PDT. It took effect at Sep 12, 2012, 1:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2012, 9:15 PM PDT (04:15 UTC)
In effect from
Sep 12, 2012, 1:00 PM PDT
Expired
Sep 12, 2012, 9:00 PM PDT
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WHUS76 KMTR 120415
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
915 PM PDT TUE SEP 11 2012

PZZ530-121215-
/O.EXP.KMTR.SC.Y.0145.000000T0000Z-120912T0400Z/
/O.NEW.KMTR.SC.Y.0146.120912T2000Z-120913T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
915 PM PDT TUE SEP 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT
WEDNESDAY. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT WEDNESDAY
  AFTERNOON AND EVENING. STRONGEST WINDS WILL BE THROUGH THE
  GOLDEN GATE AND NEAR ANGEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
008 
WHUS76 KMTR 120931
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
231 AM PDT WED SEP 12 2012

PZZ530-121745-
/O.CON.KMTR.SC.Y.0146.120912T2000Z-120913T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
231 AM PDT WED SEP 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS: WEST WINDS WILL INCREASE TO 10 TO 21 KT WEDNESDAY 
  AFTERNOON AND EVENING. STRONGEST WINDS WILL BE THROUGH THE 
  GOLDEN GATE AND NEAR ANGEL ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
683 
WHUS76 KMTR 121611
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
911 AM PDT WED SEP 12 2012

PZZ530-130015-
/O.CON.KMTR.SC.Y.0146.120912T2000Z-120913T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
911 AM PDT WED SEP 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT WEDNESDAY 
  AFTERNOON AND EVENING. STRONGEST WINDS WILL BE THROUGH THE 
  GOLDEN GATE AND NEAR ANGEL ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
549 
WHUS76 KMTR 122147
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
247 PM PDT WED SEP 12 2012

PZZ530-130400-
/O.CON.KMTR.SC.Y.0146.000000T0000Z-120913T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
247 PM PDT WED SEP 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT WEDNESDAY 
  AFTERNOON AND EVENING. STRONGEST WINDS WILL BE THROUGH THE 
  GOLDEN GATE AND NEAR ANGEL ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
382 
WHUS76 KMTR 130414
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
914 PM PDT WED SEP 12 2012

PZZ530-131215-
/O.EXP.KMTR.SC.Y.0146.000000T0000Z-120913T0400Z/
/O.NEW.KMTR.SC.Y.0147.120913T2000Z-120914T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
914 PM PDT WED SEP 12 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT
THURSDAY. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THURSDAY
  AFTERNOON AND EVENING. STRONGEST WINDS WILL BE THROUGH THE
  GOLDEN GATE AND NEAR ANGEL ISLAND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 8:53 PM PDT, 22 minutes earlier.

Area forecast discussion, Sep 11, 8:53 PM PDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
853 PM PDT TUE SEP 11 2012

.DISCUSSION...AS OF 9:00 PM PDT TUESDAY...A WEAK SURFACE LOW
CENTERED JUST WEST OF PT REYES BROUGHT COOLER TEMPERATURES TO THE
AREA TODAY. TEMPERATURES WERE GENERALLY A FEW DEGREES COOLER THAN
YESTERDAY. LIGHT SOUTHERLY FLOW ALONG THE COAST GENERATED BY THE
SURFACE LOW WILL ALLOW STRATUS TO SPREAD NORTHWARD ALONG THE COAST
TONIGHT AND INTO SFO BAY BUT THE ONSHORE GRADIENTS ARE WEAK SO
THERE WILL NOT BE MUCH PENETRATION INTO THE INLAND VALLEYS.

THE SURFACE LOW WILL DISSIPATE ON WEDNESDAY WITH WINDS SWITCHING
TO A MORE SOUTHWESTERLY DIRECTION. THE WINDS WILL STILL BE LIGHT
SO THE ONSHORE FLOW WILL BE WEAK AND THUS TEMPERATURES ON
WEDNESDAY WILL NOT CHANGE MUCH FROM TODAY.

UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE WESTERN STATES
THURSDAY BRINGING WARMER TEMPERATURES. SOME AREAS COULD SEE AS
MUCH AS SEVERAL DEGREES WARMING. MEDIUM RANGE MODELS NOW SHOW THE
UPPER RIDGE FLATTENING OUT FRIDAY THROUGH SUNDAY AS WEAK UPPER
LEVEL TROUGH DEVELOPS OVER THE PACIFIC NORTHWEST SO TEMPERATURS
WILL COOL OFF SLIGHTLY. THE WINDS WILL REMAIN LIGHT THROUGH THE
PERIOD SO COASTAL STRATUS WILL ONLY SPREAD LOCALLY INLAND DURING
THE LATE NIGHTS AND EARLY MORNINGS.

&&

.AVIATION...AS OF 5:30 PM PDT TUESDAY...STRATUS PERSIST ALONG MUCH
OF THE COAST FROM THE SAN FRANCISCO PENINSULA SOUTH THIS EVENING.
LOW CLOUDS ARE ANTICIPATED TO RETURN TO BAY AREA TERMINALS AFTER
MIDNIGHT TONIGHT WHILE MONTEREY BAY AREA TERMINALS WILL SEE AN
EARLY RETURN THIS EVENING. KSJC MAY ONLY SEE A TEMPORARY CIGS
AROUND SUNRISE. CLEARING IS ANTICIPATED BETWEEN 17Z-18Z OVER MOST
TERMINALS WEDNESDAY MORNING. WINDS WILL REMAIN ONSHORE WITH A
SLIGHTLY STRONGER ONSHORE GRADIENT EXPECTED THROUGH TONIGHT.

VICINITY OF KSFO...VFR CONDITIONS ANTICIPATED THROUGH THIS
EVENING. IFR/MVFR CIGS EXPECTED TO RETURN AFTER 09Z AND 12Z
TONIGHT OVER KOAK AND KSFO...RESPECTIVELY. WINDS WILL REMAIN
ONSHORE. CLEARING EXPECTED AROUND 17Z.

KSFO BRIDGE APPROACH...SIMILAR TO SFO.

MONTEREY BAY AREA TERMINALS...BORDERLINE MVFR CIGS ARE ANTICIPATED
TO LOWER TO IFR LATER THIS EVENING. LIGHT ONSHORE FLOW WILL
CONTINUE THROUGH THIS EVENING...BECOMING LIGHT AND VARIABLE
OVERNIGHT. CLEARING EXPECTED AROUND 18Z WEDNESDAY MORNING.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...SF BAY UNTIL 9 PM

&&

PUBLIC FORECAST: W PI
AVIATION/MARINE: CW

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.